Hughes Syndrome Forum

How long do gabapentin side effects take to wear off?

GP has prescribed me gabapentin for fibro pain. I've started on the smallest dose, 100mg once a day, working up to 3 times a day before we review and decide if I need more. I started taking the one 100mg at bedtime a week ago. Despite it being a tiny dose, it's making me like a total zombie! I thought yesterday that it was starting to wear off, but today I've been totally wiped out, though maybe I just did too much yesterday because I was feeling better (I didn't think at the time that I overdid it!). Now I'm scared to make the first increase to add a morning dose, because I think I'll need to sleep all day! The kids break up for Easter on Friday, so I don't have the option of sleeping all day, or even a bit of it! Just wondering what other people's experiences are, so that I have inspiration to hang on in there with this drug!

Reply

Already a member? Log in

4 replies

    cami
    cami

    Was on it for years then had a break then went back on and just came off again......the tiredness does wear off but takes along while....if the 100mg is helping just at night...stay on it for a while....I did this for months and found it helped and the pain just came back in the evening for a couple of hours before my next dose!!!

    Jillymo
    Jillymo

    Hi, I was on them for my fibro pain for a short while...like you i was a total zombie i had to come off them but then i do have other illnesses going on that zap my energy.
    If you can it might be worth your while giving them a little longer.
    These things are ok if you are able to lay in your bed all day & watch others do the chores....
    no such luck in my case.
    Hope you get some relief.

    jetjetjet
    jetjetjet

    I have never been off mine since i started them - it took 6 weeks to get me up to full dosage - my pills are 300 ml- and i take 6 a day -- 1800 ml. -I have never gone off them- but it is my understanding that you have to come off them slowly such as a steroid ?? i was wondering just what i would feel like IF in fact i had to come off them - i may be weird but when i came off my warfarin for these 2 surgeries and i was doing my work out ,swimming therapy my muscles hurt - but when the love-nox started the pain disappeared- i won't be going back on the warfarin till problably the 28 or 29 th of this month - at what i take for the Gaba -and hearing you guy's i hope i don't ever have to come off it -- Thanks fot the info -------jet

    cami
    cami

    I found coming off alot worse than going on.......really slowly I think, is the answer to both!!!

Reply

Already a member? Log in

Back to Top